Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A remark on the blowing-up of solutions to the Cauchy problem for nonlinear Schrödinger equations

Author: O. Kavian
Journal: Trans. Amer. Math. Soc. 299 (1987), 193-203
MSC: Primary 35B30; Secondary 35B35, 35Q20
MathSciNet review: 869407
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider solutions to $ i{u_t} = \Delta u + {\left\vert u \right\vert^{p - 1}}u$, $ u(0) = {u_0}$, where $ x$ belongs to a smooth domain $ \Omega \subset {{\mathbf{R}}^N}$, and we prove that under suitable conditions on $ p$, $ N$ and $ {u_0} \in {H^2}(\Omega ) \cap H_0^1(\Omega )$, $ {\left\Vert {\nabla u(t)} \right\Vert _{{L^2}}}$ blows up in finite time. The range of $ p$'s for which blowing-up occurs depends on whether $ \Omega $ is starshaped or not. Examples of blowing-up under Neuman or periodic boundary conditions are given.

On considère des solutions de $ i{u_t} = \Delta u + {\left\vert u \right\vert^{p - 1}}u$, $ u(0) = {u_0}$, où la variable d'espace $ x$ appartient à un domaine régulier $ \Omega \subset {{\mathbf{R}}^N}$, et on prouve que sous des conditions adéquates sur $ p$, $ N$ et $ {u_0} \in {H^2}(\Omega ) \cap H_0^1(\Omega )$, $ {\left\Vert {\nabla u(t)} \right\Vert _{{L^2}}}$ explose en temps fini. Les valeurs de $ p$ pour lesquelles l'explosion a lieu dépend de la forme de l'ouvert $ \Omega $ (en fait $ \Omega $ étoilé ou non). On donne également des exemples d'explosion sous des conditions de Neuman ou périodiques au bord.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35B30, 35B35, 35Q20

Retrieve articles in all journals with MSC: 35B30, 35B35, 35Q20

Additional Information

PII: S 0002-9947(1987)0869407-0
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia